Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 2, 2013, 4:20 PM CDT for Brewster County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2013, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 2, 2013, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS54 KMAF 022120 SVRMAF TXC043-022215- /O.NEW.KMAF.SV.W.0007.130402T2120Z-130402T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT TUE APR 2 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY...OR 13 MILES NORTH OF PANTHER JUNCTION... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL BREWSTER COUNTY... EASTERN BREWSTER COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 2954 10294 2934 10289 2948 10321 2957 10320 TIME...MOT...LOC 2120Z 274DEG 18KT 2952 10314 $$
1 follow-up statement
252 WWUS54 KMAF 022143 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 443 PM CDT TUE APR 2 2013 TXC043-022215- /O.CON.KMAF.SV.W.0007.000000T0000Z-130402T2215Z/ BREWSTER TX- 443 PM CDT TUE APR 2 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH CENTRAL BREWSTER COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY...OR ABOUT 14 MILES NORTHEAST OF PANTHER JUNCTION...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL BREWSTER COUNTY AND SOUTHEASTERN BREWSTER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 2945 10309 2951 10307 2950 10293 2937 10290 TIME...MOT...LOC 2144Z 277DEG 14KT 2948 10303 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:13 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 2, 3:13 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT TUE APR 2 2013 .DISCUSSION... THE PESKY COLD FRONT THAT THE FCST MODELS CONTINUE TO STRUGGLE WITH HAS MOVED ALL THE WAY TO THE I-10 CORRIDOR THIS AFTERNOON. LOW CLOUDS AND FOG HAVE KEPT TEMPERATURES IN THE 30S AND 40S ALL DAY ACROSS THE NORTHERN PERMIAN BASIN AND SE NM. SUNNY SKIES AND SOUTHEAST WINDS ARE ALLOWING TEMPS TO CLIMB INTO THE 70S AND 80S SOUTH OF THE FRONT ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO GRANDE. SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING ALONG AND SOUTH OF THE FRONT AND WILL CONTINUE TO INTENSIFY THROUGH THE AFTERNOON. STRONG MID AND LOW LEVEL LAPSE RATES AND EFFECTIVE BULK SHEAR NEAR 40 KTS RESIDE ACROSS THE LOWER TRANS PECOS AND BIG BEND REGIONS. STRONG SFC HEATING IS LEADING TO UNSTABLE CONDITIONS WITH SBCAPE VALUES NEAR 3000 J/KG. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY MOVE EAST THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHERN PARTS OF THE PERMIAN BASIN...THE STOCKTON PLATEAU...THE BIG BEND REGION AND THE LOWER TRANS PECOS. A THUNDERSTORM OR TWO MAY SNEAK INTO SOUTHERN PARTS OF THE PERMIAN BASIN BEHIND THE COLD FRONT...HOWEVER THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. FARTHER NORTH THE COLD AIR IS DEEPER AND ONLY SHOWERS ARE EXPECTED TONIGHT. MORE SHOWERS ARE EXPECTED ACROSS THE REGION WEDNESDAY AS THE ASSOCIATED UPPER TROUGH MOVES THROUGH. THE LOW WILL MOVE EAST OF THE AREA THURSDAY WITH CLEARING SKIES BY AFTERNOON. THE UPPER PATTERN THEN BECOMES MORE ZONAL LATE IN THE WEEK INTO THE WEEKEND WITH CONDITIONS DRYING OUT AND TEMPERATURES WARMING BACK ABOVE NORMAL. LONG RANGE MODELS THEN SHOW A LARGE UPPER TROUGH DIGGING INTO THE WESTERN U.S. EARLY NEXT WEEK. THIS SYSTEM MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 39 56 38 72 / 60 30 10 0 BIG SPRING TX 38 52 37 68 / 60 40 10 0 CARLSBAD NM 43 63 39 78 / 30 20 0 0 DRYDEN TX 53 67 46 74 / 60 20 10 0 FORT STOCKTON TX 46 63 45 78 / 60 20 0 0 GUADALUPE PASS TX 39 63 43 74 / 20 10 0 0 HOBBS NM 38 55 36 73 / 50 20 0 0 MARFA TX 42 66 30 72 / 50 10 0 0 MIDLAND INTL AIRPORT TX 40 56 38 72 / 60 30 10 0 ODESSA TX 39 57 39 74 / 60 30 10 0 WINK TX 43 64 39 80 / 50 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/29
Hazardous weather outlook, Apr 2, 2:01 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT TUE APR 2 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT TUE APR 2 2013 /101 PM MDT TUE APR 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTH OF I-20 THROUGH TONIGHT. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE FROM THE DAVIS MOUNTAINS EAST TO THE LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO CAN NOT BE RULED OUT IN PECOS AND TERRELL COUNTIES. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 60 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 2, 2:12 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT TUE APR 2 2013 TXZ074-081-021945- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 212 PM CDT TUE APR 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER COUNTY UNTIL 245 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF ALPINE ON STATE HIGHWAY 118 AT 211 PM CDT...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN IS POSSIBLE WITH THIS STORM. LAT...LON 3023 10329 2995 10353 3016 10374 3034 10359 TIME...MOT...LOC 1911Z 301DEG 7KT 3018 10357
Special weather statement, Apr 2, 2:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT TUE APR 2 2013
TXZ074-080-081-022015-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
251 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES
UNTIL 315 PM CDT...
A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS WAS LOCATED 5
MILES SOUTH OF ALTUDA AT 251 PM CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3048 10323 3023 10309 2999 10319 2996 10386
3027 10384
TIME...MOT...LOC 1951Z 250DEG 18KT 3024 10342Special weather statement, Apr 2, 3:15 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT TUE APR 2 2013
TXZ080-081-022045-
BIG BEND AREA-MARFA PLATEAU-
315 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER AND SOUTHEASTERN PRESIDIO COUNTIES UNTIL 345 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF TERLINGUA RANCH
LODGE AT 314 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF TERLINGUA RANCH LODGE
AT 314 PM CDT...MOVING EAST AT 10 MPH AND WILL CROSS STATE HIGHWAY
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS TO 50 MPH...NICKEL HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 2996 10386 2999 10319 2979 10313 2953 10315
2936 10351 2938 10378 2948 10391 2959 10394
TIME...MOT...LOC 2014Z 237DEG 10KT 2951 10378Special weather statement, Apr 2, 3:24 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CDT TUE APR 2 2013
TXZ081-022115-
BIG BEND AREA-
324 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 415 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 324
PM CDT...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS TO 50 MPH...NICKEL HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3018 10291 2994 10286 2990 10308 2999 10328
3016 10328
TIME...MOT...LOC 2024Z 278DEG 16KT 3006 10317Special weather statement, Apr 2, 3:48 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT TUE APR 2 2013
TXZ075-082-022115-
PECOS-TERRELL-
348 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 415 PM
CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF
BAKERSFIELD TO 10 MILES NORTH OF SANDERSON AT 346 PM CDT...MOVING
EAST AT 15 MPH. THUNDERSTORMS WILL BE AFFECTING INTERSTATE 10 JUST
EAST OF BAKERSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... SMALL HAIL... BRIEF HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3035 10209 3034 10244 3093 10215 3093 10188
3091 10187 3089 10188 3087 10185 3084 10184
TIME...MOT...LOC 2046Z 260DEG 12KT 3081 10208 3043 10229Special weather statement, Apr 2, 4:16 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 PM CDT TUE APR 2 2013 TXZ075-082-022145- PECOS-TERRELL- 416 PM CDT TUE APR 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 445 PM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL TERRELL COUNTY ABOUT 20 MILES SOUTHEAST OF BAKERSFIELD AT 415 PM CDT...MOVING EAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3078 10194 3052 10195 3051 10216 3072 10218 TIME...MOT...LOC 2115Z 258DEG 8KT 3064 10209
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| Apr 1, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 66 min |
| Apr 1, 8:31 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| Apr 2, 2:12 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Apr 2, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 24 min |
| Apr 2, 3:15 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Apr 2, 3:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Apr 2, 3:24 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| Apr 2, 3:48 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| Apr 2, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| Apr 2, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 53 min |
| Apr 2, 4:16 PM CDT | Special Weather Statement | MAF | Terrell | 29 min |
| Apr 2, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 52 min |
| Apr 2, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 53 min |
| Apr 2, 5:18 PM CDT | Tornado Warning | MAF | Terrell | 27 min |
| Apr 2, 5:42 PM CDT | Tornado Warning | MAF | Terrell | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.